MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 5F DL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 5F DL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Data Problem (3196)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recz3288 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (recz3288) have been reported from the same facility.
 
Event or Problem Description
It was reported that the rn trimmed the picc at 40 cm and when placing the picc she saw the sherlock stylet icon go downward but never saw and changes with the p-wave.It was stated the rn attempted some troubleshooting but saw no changes in the p-wave.Rn said she second guessed her measurements so called for another picc kit.The rn left some additional length on the new picc used and while placing the picc "immediately saw changes in the p-wave as she advanced the catheter." the second picc was placed successfully.Another rn stated she too had "a similar experience recently" with the same lot.This report addresses the first event.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s) and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of 3cg tracking issue is inconclusive due to poor sample condition.One 5 fr dl powerpicc solo catheter was returned with a 3cg stylet inside.A sticker with product information ref: ck000590a and lot: recz3288 was also returned.The catheter was trimmed at the 43 cm depth marker.The catheter was also observed to be cut at the 12 cm depth mark.Use residue was present within the catheter and stylet.Microscopic observation of the polyimide tubing revealed the distal end of the stylet to be intact.No apparent breaks or damage was observed.A multimeter was used to test the continuity between the distal end of the stylet and the white fin and no issues were observed.The resistance between the distal end of the stylet and the white fin was measured to be 45 ohms and within specification.The conditions during the use of the device is unknown; therefore, the complaint is inconclusive.A lot history review (lhr) of recz3288 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (recz3288) have been reported from the same facility.
 
Event or Problem Description
It was reported that the rn trimmed the picc at 40cm and when placing the picc she saw the sherlock stylet icon go downward but never saw and changes with the p-wave.It was stated the rn attempted some troubleshooting but saw no changes in the p-wave.Rn said she second guessed her measurements so called for another picc kit.The rn left some additional length on the new picc used and while placing the picc "immediately saw changes in the p-wave as she advanced the catheter".The second picc was placed successfully.Another rn stated she too had "a similar experience recently" with the same lot.This report addresses the first event.

Brand Name
POWERPICC SOLO CATHETER, 5F DL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8961292
Report Number3006260740-2019-02596
Device Sequence Number2151381
Product Code LJS
UDI-Device Identifier00801741137631
UDI-Public(01)00801741137631
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000590A
Device Lot NumberRECZ3288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1